Discussion in 'Fibromyalgia Main Forum' started by wildflowers2, Mar 1, 2006.
Can anyone offer any suggestions on what anti depressants dont cause weight gain???
wellbutrin actually speeds up your metabolisim.I read somewhere they were thinking of using it for weigtloss. I never lost any weight on it but I was on another med that cused weight gain. You are not supposed to drink while taking it because your liver is working harder while on it so alcohol would make it work even harder.But that makes me wonder if its bad to take with lots of other meds alllready going through the liver. I also was on effexor before and lost weight while on that.
I'm on it and it is a strong energizer and will even cause insomnia if taken after 6:00. I noticed the energy burst in just a few days, and now that I'm weaning off, I have to do it very slowly because of severe fatigue.
In fact, I was able to lose weight while taking Effexor. Stay away from nortryptaline or amytryptaline--these two are helpful for sleep problems, but cause weight gain for almost everyone I know.
everyone is different....i stinks...but i have been on vavactil since like 2-1-06 and i had lost 15 lbs in less than a month...
and i have had some pain relief..not a cure but some relief..i hope the weight losss contines..
Wellbutrin is supposed to actually help with weight loss. I was put on it during my pregnancy and had to be watched because although I had put on fifty pounds throughout the entire thing I started to lose.
Hope this helps.
The only anti-depressant I did NOT gain weight on was, Effexor ER or XR whatever that extended release is..
I had to do all the "stupid human tricks" that doctors make us FMS'ers play when we're sick and go to them for help, early on. I had to play that "I'm listening to you, and acting like I care, I hear you...BUTTTT..I still think it's all in your head" game with my doctors, and I went on a TON of anti-depressants, LOL, at least it seems that way!..Effexor is the only one I LOST weight on, (I didn't need to lose, but didn't *want* to gain..) anyways I lost 24lbs in 6 weeks on Effexor.
*I* also couldn't figure out how to have a *thought* for the first 3 weeks I was on it...much less try to even talk! & have a conversation!!!
When I quit taking it, I weaned off it correctly,..and still ended up having heart problems though,, :-( I'm still on heart medicine to this day.
Anyways, that's it!
That's all I have to offer for you, hope it helps.
I took parnate for many years and it was the only one that actually helped me lose weight, the problem is that it is the MAO inhibitor and you have to very very cautious with what you eat. Now I am on lexapro and I have gain some pounds,, really hate it!
I actually began taking Wellbutrin to help me quit smoking, and it works well for that! But I also noticed how much better I feel when I am on it versus when I'm NOT on it, and I gotta tell ya...... I don't want to EVER be without it again!!!
I never thought or heard of Wellbutrin helping with weight loss, but now I know HOW I managed to lose weight without trying, and why I don't weigh more now that I've been so much LESS active! One more reason for me to LOVE this pill and never want to be without it again!
about antidepressants and all three that all of them cause weight gain. I am sure some people gain more than others, but basically they all do. They said when a doctor invents one that doesn't cause weight gain, they will be so rich!!!!
One also said that a lot of times the first couple weeks on an antid. will cause a little weight loss and then later it will be gain.
I never gained any weight on antidepressants EXCEPT Wellbutrin. I gained 40 pounds and it also made me very nervous and jittery. I even developed a tic that I didn't have before I took it. I lost some on Prozac. While on Zoloft, I maintained.
I have taken Paxil and one other that I can't remember the name right now, and they both promoted weight gain. My doctor insists that I take an anti-depressant even though I don't suffer from much depression. She swears it helps with pain.
So......I now take Wellbutrin, and have not had any weight gain problems ( except those brought on by chocolate bars, ice cream, chips, popcorn, french fries - can't blame the medicine for that!!)
I think it depends on the individual, what causes rapid weight gain in some can even lead to anorexia in others. Obviously most of us fall somewhere inbetween. I took Effexor and put on a tiny bit of weight, but for the first year there was no weight change at all. Now take zoloft, no weight change after six months. You've just gotta try them and see whta happens for you.
Don't you hate that most of the meds that actually might do something make us gain weight!!
I use Effexor and it hasn't caused any weight gain. In fact my DH and I went on Atkins not to long before I started the Effexor and I lost more than 50 lbs in about 4 months. That was several years ago and I have only gone back up about 10 lbs, but keep gaining and losing the same 5 so I am really only up about 5 lbs! Weight loss logic at it's best!!
Stop and smell the puppies!
This is an amino acid which helps raise serotonin levels and does not cause weight gain.
Did you take the twice-a-day Wellbutrin or the XL (once-a-day version)? I am taking the twice-daily stuff and have nothing but good results. I tried the XL, and it made me very nervous, jittery, MOODY as heck..... you name it. That's why I am wondering which kind you took?
Separate names with a comma.